Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2000, 4:46 PM EDT for Jefferson County, Madison County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 11, 2000, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, FL, Madison County, FL
The radar
The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 112047 SVRTLH FLC065-079-112145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JEFFERSON COUNTY IN FLORIDA MADISON COUNTY IN FLORIDA * UNTIL 545 PM EDT * AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES WEST OF SPRAY...OR ABOUT 21 MILES SOUTHWEST OF QUITMAN GEORGIA...MOVING EAST-NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENNET...SPRAY BY 450 PM EDT ASHVILLE...BAILEY BY 455 PM EDT MAYSLAND BY 500 PM EDT HAMBURG...HOPEWELL BY 505 PM EDT MADISON BY 515 PM EDT THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3061 8378 3043 8374 3034 8332 3063 8331 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT TUE JUL 11 2000 LOCAL RADARS VERY ACTIVE AT THIS TIME. MOST THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF A WEAK SURFACE BOUNDARY THAT EXTENDS THROUGH THE CAROLINA'S SOUTHWEST TO NEAR PENSACOLA AT 17Z. THUNDERSTORMS ALSO FORMED ALONG SEA BREEZE THAT MOVED INLAND OVER THE PANHANDLE AND ALONG OUTFLOW BOUNDARIES FORM THIS MORNINGS CONVECTION. CURRENTLY NO SEVERE WEATHER WITH THESE STORMS...MAINLY VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE TEMPERATURE REACHED 98 DEGREES EARLIER AT TLH AND ALONG WITH A DEW POINT OF 73 PRODUCED A HEAT INDEX OF 110 DEGREES. MODELS IN VERY GOOD AGREEMENT IN THE UPPER LEVEL PATTERN SHOWING THE HIGH RETROGRADING AND CENTERING OVER THE FOUR CORNER STATES BY 12Z THURS WITH THE LONG WAVE TROF CONTINUING TO DIG DOWN THE U.S. EAST COAST. FLOW ALOFT WILL BE NORTHWEST AND WILL HAVE TO WATCH FOR IMPULSES RIDING DOWN OVER THE TOP OF THE RIDGE AND INTO MY CWA. THE AVN IS THE MOST AGGRESSIVE IN SHOWING A RELATIVELY STRONG VORT MAX ACROSS THE CWA WEDNESDAY NIGHT INTO THURSDAY AFTERNOON ALONG WITH DIVERGENT FLOW. THE NGM AND ETA DO NOT PICK UP ON THIS AND ONLY SHOW WEAK IMPULSES THROUGH THE 48 HOUR PERIOD. ALL MODELS SHOW ATMOSPHERE BECOMING MORE MOIST (PWAT >2.0 INCHES) AND INCREASINGLY UNSTABLE (UNMODIFIED CAPE GENERALLY > 3000 J/KG) THROUGH THE SHORT TERM PERIOD. AT THE SURFACE...THE EAST TO WEST ORIENTED HIGH PRESSURE RIDGE FROM THE ATLANTIC ACROSS THE GULF WILL SLOWLY SLIP TO THE SOUTH AS A COLD FRONT/STATIONARY FRONT CURRENTLY ACROSS THE MID ATLANTIC STATES WESTWARD INTO THE CENTRAL PLAINS DROPS SOUTH INTO THE SOUTHEAST STATES BY 12Z THURSDAY. THE AVN AND ETA SIMILAR IN DEVELOPING A CLOSED LOW ALONG THE FRONT OVER CENTRAL/EAST CENTRAL GEORGIA WITH THE NGM SHOWING A MUCH BROADER LOW PATTERN STRETCHING FROM EAST TENNESSEE TO EAST OF THE SAVANNAH AREA. THIS LOW IS FORECAST BY THE AVN AND ETA TO BE NEAR SOUTHEAST GEORGIA THURSDAY EVENING DRAGGING THE COLD FRONT INTO CWA BY LATE THURSDAY OR FRIDAY MORNING. FORECAST: LOOKING AT SEA BREEZE CLIMATOLOGY...THE MEAN 1000-500MB FLOW WOULD FAVOR REGIME 8 (N-NW < 10 KTS) WEDNESDAY AND REGIME 9 (N-NW >10 KTS) THURSDAY. THIS ALONG WITH THE ABOVE MENTIONED SCENARIO WILL PROVIDE A WET PATTERN ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK. FWC AND FAN POPS IN BETTER AGREEMENT THROUGH WEDNESDAY NIGHT WITH THE FAN NUMBERS A BIT HIGHER THURSDAY DUE TO ITS SOLUTION OF SENDING A STRONGER VORT OVER THE FA DURING THIS TIME. POP DISTRIBUTION OVER THE CWA WILL BE RELATIVELY UNIFORM THROUGH THURSDAY AS WILL STAY IN THE CHANCE/GOOD CHANCE RANGE DURING THE DAY TIME HOURS WITH CHANCE/SLIGHT CHANCE IN THE "EVENINGS". FWC/FAN TEMPS IN VERY GOOD AGREEMENT WITH MID 90S INLAND (NEAR 90 COAST) AND LOWER TO MID 70S INLAND...UPPER 70S NEAR THE COAST. ALSO...HEAT INDICES ONCE AGAIN LOOK TO BE IN THE 105 TO 110 RANGE WEDNESDAY WILL HIGHLIGHT IN ZONES. MARINE: WILL SPLIT THE NEAR SHORE FROM THE OFFSHORE AND WILL GENERALLY SEE WEST TO SOUTHWEST 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS OVER THE COASTAL WATERS THROUGH THE PERIOD. FIRE WEATHER: NO HIGHLIGHTS...RH'S TOO HIGH. PRELIMINARY NUMBERS: TLH 074/096 073/096 3524 PFN 078/091 078/091 3424 DHN 074/096 075/094 3424 ABY 075/096 075/094 3524 VLD 074/096 074/095 3524 : .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.